MAUDE Adverse Event Report: AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; HANDHELD PRODUCTS & LIGATION

AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; HANDHELD PRODUCTS & LIGATION
Model Number GK384R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a ceramic electrode tip l-hk f/gk372r (part # gk384r) was used during a laparoscopic procedure on (b)(6) 2024.According to the complainant the tip of device broke off into patient.Reportedly the surgeon was able to retrieve the broken part.A surgery delay of a few minutes was reported.The complaint device has not been returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
The samples provided was returned to the manufacturing site for technical evaluation.Through visual examination, it was observed that the sample had a broken off hook and the broken off hook was not enclosed.Through microscopic evaluation, the ceramic insulation/body was in good condition, without cracks or chipped-off parts.The fracture surface on the body is typical for an overload fracture.No parts were missing.Based on the investigation, a definitive root cause could not be determined.The fracture surface shows no signs of a material failure or manufacturing error.Each electrode is 100% mechanically and electrically tested before delivery, so a production- related error can be ruled out.As a result, the reported failure could not be confirmed to be a manufacturing related issue.

Brand Name
CERAMIC ELECTRODE TIP L-HK F/GK372R
Common Device Name
HANDHELD PRODUCTS & LIGATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key19361372
Report Number2916714-2024-00084
Device Sequence Number14384531
Product Code GEI
UDI-Device Identifier04038653172504
UDI-Public4038653172504
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
Report Date (Section F) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGK384R
Device Catalogue NumberGK384R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/03/2024
Event Location Hospital
Date Report to Manufacturer05/03/2024
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date10/03/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA05/21/2024